does anyone else have problems taking celexa

@caraj444 (1080)
Canada
November 9, 2006 12:07pm CST
Ive been taking celexa (generic name citalopram) for about a year now and still havent totally figured it out. Sometimes it leaves wired and not able to sleep, other times makes me tired and groggy. anyone else have the same problems with this medication?
2 people like this
4 responses
• United States
14 Nov 06
Happy Pills - little blue pills
I have taken Celexa. Actually, I have taken a number of anti-depressants. What I have noticed in myself, is that my body over time builds up a certain tolerance to the medication. Then, it stops working or doesn't work as effectively. With me it is usually anywhere from 9 months to a year when this happens. Talk to your doctor or prescriber. Often though, they don't believe that your body builds up a tolerance, so you may have to just say that it just isn't working as well. I hope things get better.
@caraj444 (1080)
• Canada
14 Nov 06
smile - smiley guy
thanks for the response and information and i agree its your body and if your doctors not listening find a way so your getting the help you need + for good information
1 person likes this
@deeds14 (822)
• United States
9 Nov 06
I haven't taken this, but I've taken other things. I was about to take this, but my health insurance ended. If a medication is having weird effects, tell your doctor/psychiatrist and they can change the dosage or type of medicine. I've done that several times, it's very normal to have to make changes in meds. Good luck!
@caraj444 (1080)
• Canada
14 Nov 06
thanks for the response and for pointing out that communication with you medical health proffesion is important
1 person likes this
@caraj444 (1080)
• Canada
17 Nov 06
forgot to say +
1 person likes this
• United States
9 Dec 07
I had the same problems when I started it. It was awful--I'd be exhausted and wired at the same time. The side effects stopped after 2-3 weeks though. What is your dose?
• Italy
13 Mar 07
Hi, I'm taking citalopram since two years now, because of my depression. At the very beginning (first two weeks) I had a lot of side effects (nausea, diarrhoea, etc.), but now I'm fine and I have no problems. Now I'm diminishing my dosage, to stop taking it very slowly, and so I'm taking half a pill every two days.